Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 21, 2021, 5:30 PM CDT for Dickson County, Houston County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2021, 5:30 PM CDT (22:30 UTC)
- Expired
- Aug 21, 2021, 6:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.00 in
- Wind
- 40
Counties Dickson County, TN, Houston County, TN
The radar
The Ft Campbell radar (KHPX), 63 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1243 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted.
445
WWUS84 KOHX 212230
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
530 PM CDT Sat Aug 21 2021
TNZ006-023>025-212315-
Dickson TN-Humphreys TN-Montgomery TN-Houston TN-
530 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of western Dickson,
southwestern Montgomery, Houston and northeastern Humphreys Counties
through 615 PM CDT...
At 530 PM CDT, Doppler radar was tracking a strong thunderstorm near
Erin, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dickson, Erin, McEwen, Tennessee Ridge, Charlotte, Vanleer,
Cumberland City and Slayden.
This includes Interstate 40 between mile markers 163 and 164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3629 8786 3637 8767 3637 8759 3638 8759
3635 8728 3618 8730 3598 8749 3599 8753
3598 8753
TIME...MOT...LOC 2230Z 310DEG 25KT 3627 8765
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
SchaperWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 21, 3:07 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 21, 3:07 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Nashville TN 307 PM CDT Sat Aug 21 2021 .DISCUSSION... What a day! Just incredible rainfall amounts across western portions of Middle Tennessee. It's very rare to see 20-25% of your yearly rainfall in an 8-12 hour window, but that's what Humphreys, Hickman, Houston, and Dickson Counties experienced today. Catastrophic flash flooding occurred and although many places have water receding currently, many issues are still occurring especially in Humphreys and Hickman Counties. Since very impressive rainfall totals occurred west of I-65 this morning, we've extended the Flash Flood Watch until midnight tonight to account for the 2nd wave of storms expected this evening. Unfortunately, the same areas will be the target of heavy rainfall this evening, but additional rainfall amounts will be on the order of 1 to 2 inches rather than double digits. In addition, a small window for severe weather will be possible especially for southern Middle Tennessee with damaging winds and possibly a spin-up tornado being the main threats. But I cannot stress enough that flash flooding is still the number one threat for tonight. After tonight, the forecast is looking DRY at least through Wednesday. But with it being August, you definitely know that dry weather usually comes with the word heat. And that's what the main weather story will be with Highs returning back into the low to mid 90s for the first half of the week. Beyond Wednesday, looks like the area returns to the typical summertime pattern with afternoon and evening thunderstorms and Highs in the mid to upper 80s. After tonight, no significant high impact weather is expected through next weekend. && .AVIATION... 18Z TAF DISCUSSION. BNA/MQY/CKV/CSV...Low ceilings and VCSH/VCTS will plague our TAF sites through the next 24 hours with some overnight/early morning IFR/LIFR visibilities and ceilings expected. Another round of convection will develop late this afternoon and evening which may actually help improve current ceilings briefly before returning to MVFR/IFR ceilings after 06Z. Conditions do not improve quickly tomorrow, but could see some VFR ceilings after 16Z Sunday. && .PRELIMINARY POINT TEMPS/POPS... Nashville 73 90 73 94 73 / 60 30 0 10 0 Clarksville 71 89 69 92 71 / 50 20 0 0 0 Crossville 66 84 65 87 66 / 50 20 0 10 0 Columbia 72 89 71 94 72 / 60 40 0 0 0 Lawrenceburg 70 89 69 93 70 / 70 40 0 0 0 Waverly 71 89 70 93 72 / 70 20 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 3 PM CDT this afternoon for Bedford- Cheatham-Dickson-Giles-Hickman-Houston-Humphreys-Lawrence-Lewis- Marshall-Maury-Montgomery-Perry-Stewart-Wayne-Williamson. && DISCUSSION......Hurley AVIATION........Hurley
Hazardous weather outlook, Aug 21, 2:55 AM CDT, 14 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 255 AM CDT Sat Aug 21 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-221030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 255 AM CDT Sat Aug 21 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A Flash Flood Watch is in effect through 3 PM today for areas around and west of I-24. Heavy rain from showers and thunderstorms will combine with already saturated soils for an increased risk of flash into this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 07
In the hours before
Local storm report, Aug 21, 11:32 AM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1132 AM CDT SAT AUG 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HEAVY RAIN 5 S DICKSON 36.00N 87.38W
08/21/2021 M11.28 INCH DICKSON TN PUBLIC
11.28" OF RAIN MEASURED SINCE MIDNIGHT BY PERSONAL
WEATHER STATION NEAR EXIT 172 ON I-40
&&
EVENT NUMBER OHX2100623
MR3Local storm report, Aug 21, 11:33 AM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1133 AM CDT SAT AUG 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 AM FLASH FLOOD 3 SW DICKSON 36.05N 87.42W
08/21/2021 DICKSON TN 911 CALL CENTER
MULTIPLE ROADS CLOSED DUE TO HIGH WATER THROUGHOUT THE
SOUTHERN PART OF THE COUNTY AND IN DICKSON
0620 AM HEAVY RAIN 10 N CENTERVILLE 35.93N 87.45W
08/21/2021 M5.03 INCH HICKMAN TN COCORAHS
5.03" OF RAIN MEASURED IN THE LAST 2.5 HOURS
0700 AM FLASH FLOOD DICKSON 36.07N 87.38W
08/21/2021 DICKSON TN SOCIAL MEDIA
HIGHWAY 46 NEAR COLLEGE STREET CLOSED DUE TO FLOODING.
0740 AM FLASH FLOOD 6 SSE TENNESSEE CITY 36.01N 87.47W
08/21/2021 DICKSON TN SOCIAL MEDIA
WATER OVER ROADWAY NEAR HIGHWAY 48 AT BRAZZLE ROAD.
0750 AM FLASH FLOOD 3 E LYLES 35.92N 87.30W
08/21/2021 HICKMAN TN SOCIAL MEDIA
TATUM ROAD BETWEEN HIGHWAY 100 AND HIGHWAY 7 IMPASSABLE
DUE TO FLOODING.
0800 AM FLASH FLOOD DICKSON 36.08N 87.38W
08/21/2021 DICKSON TN EMERGENCY MNGR
COUNTY-WIDE, TOO MANY WATER RESCUES TO COUNT. NUMEROUS
ROADS DAMAGED OR CLOSED ACROSS DICKSON COUNTY.
0800 AM FLASH FLOOD NUNNELLY 35.86N 87.47W
08/21/2021 HICKMAN TN EMERGENCY MNGR
CAMPERS AND PEOPLE TRAPPED IN VEHICLES ACROSS NORTHERN
HICKMAN COUNTY.
0800 AM FLASH FLOOD 6 WSW DOVER 36.44N 87.95W
08/21/2021 STEWART TN EMERGENCY MNGR
CAMPERS AND CARS FLOODING IN THE 600 BLOCK OF COX
HOLLOW ROAD.
0800 AM HEAVY RAIN 10 N CENTERVILLE 35.94N 87.45W
08/21/2021 M11.66 INCH HICKMAN TN COCORAHS
11.66 INCHES MEASURED SO FAR. PINEY RIVER RD FLOODED
AND BASEMENTS FLOODING AS WELL.
0803 AM FLASH FLOOD 2 ENE DICKSON 36.09N 87.34W
08/21/2021 DICKSON TN SOCIAL MEDIA
HOMES FLOODING AROUND GREYSTONE GOLF CLUB IN DICKSON.
0805 AM FLASH FLOOD 1 E WAVERLY 36.09N 87.77W
08/21/2021 HUMPHREYS TN EMERGENCY MNGR
SEVERAL WATER RESCUES ONGOING JUST EAST OF WAVERLY IN
HUMPHREYS COUNTY.
0809 AM FLASH FLOOD 1 SE DICKSON 36.07N 87.37W
08/21/2021 DICKSON TN SOCIAL MEDIA
SEVERAL HOMES FLOODED ON ROYAL OAK DRIVE IN DICKSON.
0811 AM FLASH FLOOD 5 SW DICKSON 36.03N 87.43W
08/21/2021 DICKSON TN SOCIAL MEDIA
WATER ACROSS NORTH MOUNT SINAI PAST 825 NORTH MOUNT
SINAI ROAD.
0823 AM HEAVY RAIN 6 WNW BON AQUA 35.99N 87.43W
08/21/2021 M6.85 INCH DICKSON TN AMATEUR RADIO
6.85" OF RAIN MEASURED AT EAST PINEY RD AND LOYD RD
0834 AM FLASH FLOOD 7 SSE TENNESSEE CITY 35.99N 87.49W
08/21/2021 DICKSON TN SOCIAL MEDIA
HOME FLOODED AT HIGHWAY 48 S AND I-40.
0834 AM HEAVY RAIN LYLES 35.92N 87.35W
08/21/2021 M9.05 INCH HICKMAN TN PUBLIC
PERSONAL WEATHER STATION MEASURED 9.05 INCHES OF RAIN
SINCE MIDNIGHT
0850 AM FLASH FLOOD ERIN 36.32N 87.70W
08/21/2021 HOUSTON TN EMERGENCY MNGR
ROADS CLOSED AND WIDESPREAD FLASH FLOODING ISSUES
ACROSS HOUSTON COUNTY.
0855 AM HEAVY RAIN 6 WSW DICKSON 36.04N 87.48W
08/21/2021 M9.93 INCH DICKSON TN COCORAHS
0900 AM HEAVY RAIN MCEWEN 36.11N 87.64W
08/21/2021 M9.09 INCH HUMPHREYS TN CO-OP OBSERVER
0906 AM FLASH FLOOD DICKSON 36.08N 87.38W
08/21/2021 DICKSON TN SOCIAL MEDIA
HIDDEN VALLEY APARTMENTS, SPRING STREET NEAR HENSLEE
DRIVE, FLOODED WITH WATER TO ROOFS OF CARS. SEVERAL
APARTMENTS COMPLETELY FLOODED.
0909 AM FLASH FLOOD DICKSON 36.07N 87.37W
08/21/2021 DICKSON TN SOCIAL MEDIA
SEVERAL HOMES AND BUSINESSES FLOODED NEAR HIGHWAY 70
SOUTH ACROSS FROM TRISTAR HORIZON HOSPITAL.
1030 AM HEAVY RAIN 5 S DICKSON 36.00N 87.38W
08/21/2021 M11.28 INCH DICKSON TN PUBLIC
11.28" OF RAIN MEASURED SINCE MIDNIGHT BY PERSONAL
WEATHER STATION NEAR EXIT 172 ON I-40
1052 AM FLASH FLOOD 1 SSW WAVERLY 36.08N 87.80W
08/21/2021 HUMPHREYS TN 911 CALL CENTER
911 CALL CENTER IS DOWN IN HUMPHREYS COUNTY DUE TO
BEING FLOODED.
&&
EVENT NUMBER OHX2100601 OHX2100602 OHX2100609 OHX2100611 OHX2100612
OHX2100603 OHX2100604 OHX2100605 OHX2100607 OHX2100613 OHX2100606
OHX2100608 OHX2100616 OHX2100610 OHX2100614 OHX2100615 OHX2100617
OHX2100618 OHX2100619 OHX2100620 OHX2100621 OHX2100623 OHX2100622
MR3Special weather statement, Aug 21, 5:10 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Nashville TN
510 PM CDT Sat Aug 21 2021
TNZ005-006-023-212300-
Stewart TN-Montgomery TN-Houston TN-
510 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of southwestern
Montgomery, southeastern Stewart and northeastern Houston Counties
through 600 PM CDT...
At 510 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dover, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dover, Erin, Tennessee Ridge, Cumberland City, Indian Mound and
Palmyra.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3653 8740 3633 8748 3633 8751 3625 8752
3625 8753 3624 8753 3621 8755 3636 8791
3656 8791
TIME...MOT...LOC 2210Z 279DEG 17KT 3645 8780
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SchaperSpecial weather statement, Aug 21, 5:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
530 PM CDT Sat Aug 21 2021
TNZ006-023>025-212315-
Dickson TN-Humphreys TN-Montgomery TN-Houston TN-
530 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of western Dickson,
southwestern Montgomery, Houston and northeastern Humphreys Counties
through 615 PM CDT...
At 530 PM CDT, Doppler radar was tracking a strong thunderstorm near
Erin, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dickson, Erin, McEwen, Tennessee Ridge, Charlotte, Vanleer,
Cumberland City and Slayden.
This includes Interstate 40 between mile markers 163 and 164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3629 8786 3637 8767 3637 8759 3638 8759
3635 8728 3618 8730 3598 8749 3599 8753
3598 8753
TIME...MOT...LOC 2230Z 310DEG 25KT 3627 8765
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SchaperThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 2:48 AM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Humphreys, Lewis | 2 hr |
| Aug 21, 3:29 AM CDT | Flash Flood Warning | OHX | Dickson, Hickman, Humphreys | 5 hr |
| Aug 21, 4:10 AM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Maury | 3 hr |
| Aug 21, 4:29 AM CDT | Areal Flood Advisory | OHX | Montgomery, Stewart | 3 hr |
| Aug 21, 4:49 AM CDT | Flash Flood Warning | OHX | Dickson, Hickman, Houston, Humphreys | 3 hr |
| Aug 21, 6:24 AM CDT | Flash Flood Warning | OHX | Houston, Humphreys, Stewart | 5 hr |
| Aug 21, 7:47 AM CDT | Flash Flood Warning | OHX | Dickson, Hickman, Houston, Humphreys | 9 hr |
| Aug 21, 8:39 AM CDT | River Flood Warning | OHX | Hickman | 13 hr |
| Aug 21, 9:41 AM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Maury | 3 hr |
| Aug 21, 10:12 AM CDT | Flash Flood Warning | OHX | Hickman, Humphreys, Lewis, Maury, Perry | 3 hr |
| Aug 21, 10:17 AM CDT | River Flood Advisory | OHX | Hickman | 52 hr |
| Aug 21, 11:39 AM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Marshall | 3 hr |
| Aug 21, 12:33 PM CDT | River Flood Warning | OHX | Humphreys | 44 hr |
| Aug 21, 4:40 PM CDT | Areal Flood Advisory | OHX | Houston, Stewart | 3 hr |
| Aug 21, 4:55 PM CDT | Flash Flood Warning | OHX | Dickson, Hickman, Houston, Humphreys | 6 hr |
| Aug 21, 5:07 PM CDT | Flash Flood Warning | OHX | Dickson, Houston, Montgomery, Stewart | 4 hr |
| Aug 21, 5:10 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 50 min |
| Aug 21, 5:43 PM CDT | Special Weather Statement | OHX | Lawrence | 47 min |
| Aug 21, 5:57 PM CDT | Tornado Warning | OHX | Dickson | 16 min |
| Aug 21, 5:58 PM CDT | Flash Flood Warning | OHX | Cheatham, Dickson, Houston, Montgomery | 3 hr |
| Aug 21, 6:17 PM CDT | Special Weather Statement | OHX | Dickson | 43 min |
| Aug 21, 6:29 PM CDT | Special Weather Statement | OHX | Hickman | 31 min |
| Aug 21, 6:53 PM CDT | Special Weather Statement | OHX | Williamson | 37 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.